I don't have enough left to help me wing off of them
You can, but I suspect you won't like it very much. Cold Turkey takes 10 to 12 days. You should have discussed quitting with your doctor weeks ago if you knew a final day was coming. In your shoes now, I'd be in a bit of a panic. You really should see your doctor and explain the issue that this has all happened and now you realise you don't have enough medication to taper off with.
I wish you the best of luck.
I answered your question earlier, but what I said must not have been sufficient. You're going to find this out on your own soon enough, but maybe this will help. Do you have enough money to get a script for Clonidine? I realize you probably don't, but I thought I'd ask anyway. If you get either the 100 mg or 175 mg pills, three times daily, break a pill in half and take the half pill.. These tiny pills will take the sharpest edge off of the withdrawal symptoms you're about to go thru.
However, even if you take these pills to help, withdrawal will be hell if you drop from 3 to 4 pills daily down to 1 Tramadol daily. Your brain just can't deal with that big of a cutback in dosage. Do you live in or near a large city that might have a free clinic? If so, you can try to get help from them. Ideally, you'll have the least side effects if you can get one time scripts for Tramadol and Clonidine. This would allow you to reduce by one tramadol at a time and have the benefit of being able to take three doses of Clonidine . Remember, a dose is just one half of a pill.
If all else fails, I would just walk into the doctor's reception room (the doc who prescribed your remaining Tramadol), and in as few words as you can manage, tell the receptionist your problem and ask for their help. Tell them the truth, that you had no idea quitting was going to be very difficult - because if you had known, you would have retained enough pills to wean off of the drug.
I'm assuming you live in the U.S. If so, does your state have a medicaid program for folks who can't afford to see a private practitioner. You also mentioned previusly going into the emergency room of a hospital and asking for help. If you do this and luck out, they may offer even a small amount of help. Accept it and also let them know you have no money, but will try to get a part time job to earn enough to pay them for their help. You can use the same approach with your GP's receptionist if you wish.
Last comment: You didn't mention whether you're taking fast acting Tramadol or the extended release version where you wait roughly 12 hours to take each pill. I'm guessing you're on fast acting Tramadol because you mentioned taking 3-4 pills daily. Typically with fast acting Tramadol, you'd only take it twice daily - morning and evening. Beginning right now, stretch out the time between taking pills for as long as you feel you can deal with. Ideally, you should cut back one pill at a time, and get reasonably adjusted to the reduced dose, before dropping off another pill.
I hope you get thru the quitting process without too much difficulty. Just thought of one thing: If you go to emergency in a hospital, you might at least get instructions on how to quit with the small number of pills remaining. You might even get a few freebie drugs. If you make that request, try to get both Tramadol and Clonidine pills. And take your current pill container with you. Incidentally, it should state on the pill bottle how to take the pills. If it says "as needed" or something similar, you are not on the timed release version.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Jul 2009 • 3 answers
Posted 1 Dec 2010 • 4 answers
Posted 18 Mar 2012 • 6 answers
Severe degenerative disc disease. Rxed tramadol 50mg 4\day and percocet 5mg\325mg 4\day X 18 months?
Posted 13 Apr 2013 • 3 answers
Posted 12 Mar 2015 • 1 answer